MedElevator Войти в исследования
← Поиск публикаций

DOI 10.12659/ajcr.921643

Медицинская библиотека · The American journal of case reports · 2020

Cefepime-Induced Neurotoxicity Presenting with Nonconvulsive Status Epilepticus Admitted as a Stroke Alert.

Cunningham John M, Sachs Katherine V, Allyn Rebecca

Клинический случайСтатьяПеревод в очереди

Аннотация

BACKGROUND Cefepime-induced neurotoxicity has been described in intensive care units (ICUs) and neuro ICU settings, occurring in patients started on cefepime for management of severe infections and sepsis. Most cases occur within 1 to 10 days after starting the drug. We publish a case that occurred on the general medical ward of a patient who had been on cefepime therapy for 4 weeks prior to admission. The aim of this study was to improve the knowledge of this serious condition to general internists as our patient was being managed on the general medical ward. CASE REPORT A 72-year-old female on prolonged intravenous antibiotics for sacral and pelvic osteomyelitis presented with acute encephalopathy and aphasia in the setting of an acute kidney injury. Due to the acute focal neurologic deficit, she was initially admitted as a stroke alert. After a negative magnetic resonance imaging (MRI) of the brain, an electroencephalogram (EEG) was pursued and showed nonconvulsive status epilepticus (NCSE). NCSE was likely a result of cefepime therapy in the setting of an acute kidney injury. CONCLUSIONS Cefepime-induced neurotoxicity should be suspected in any patient on cefepime therapy who develops acute changes in mental status, myoclonus, or evidence of seizures. Risk factors for the disease include older age, renal dysfunction, critical illness, and inappropriate dosing based upon renal function. A high index of suspicion is required and delays in diagnosis are common as there are frequently multiple possible causes for altered mental status in systemically ill patients requiring treatment with broad-spectrum antibiotics.

Для цитирования: Cunningham John M, Sachs Katherine V, Allyn Rebecca. Cefepime-Induced Neurotoxicity Presenting with Nonconvulsive Status Epilepticus Admitted as a Stroke Alert.. The American journal of case reports. 2020. DOI: 10.12659/ajcr.921643.

Предметные рубрики MeSH

Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.